MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DCB00
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/03/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section a2, a3, a4 and a5: per regulation eu 2016/679 (general data protection regulation), patient identifiers were not collected or recorded and therefore are not available.Section d6a: if implanted, give date: n/a, as lens was removed/replaced during the same procedure.Section d6b: if explanted, give date: n/a, as lens was removed/replaced during the same procedure.Section e1 - telephone number: (b)(6).Section g4: this report is being filed on an international device; tecnis optiblue simplicity preloaded 1-piece iol, model dcb00v that has a similar device, tecnis simplicity preloaded 1-piece iol model dcb00 which is distributed in the unites states under pma p980040.Section h3 - the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of records including device history and complaint trending will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that during surgery, a defect was observed on the edge of the preloaded monofocal intraocular lens (iol) after it had been implanted in the patient's eye.The iol was removed, and a new lens was implanted.The patient was reported to be well cared for, with no further complications.No additional information was provided.
 
Additional Manufacturer Narrative
Additional information: initially, the device serial number was reported as (b)(6).Through follow-up information received on 24 october 2025, we learned that the correct serial number is (b)(6).The following fields have been updated based on this information.Corrected data: section d4: model number: dcb00.Section d4: catalog number: dcb0000210.Section d4: serial number: (b)(6).Section d4: expiration date: 10-oct-2026 section d4: udi number: (b)(4).Section h4: device manufacture date: 10-oct-2023.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: section d9.Device available for evaluation? yes.Section d9: returned to manufacturer on: october 30, 2025.Section h3.Device evaluated by manufacturer? yes.Device evaluation: visual inspection of the complaint device reveal that viscoelastic residue was observed throughout the cartridge.Stress marks were observed on the cartridge tip; the cartridge tip was damaged.No issues were identified with the lens module, device assembly, and plunger rod advancement.The plunger rod tip was bent.The lens was received coated in viscoelastic residue.The lens was torn at the edge and was damaged.The complaint issue lens damaged was identified during product evaluation; however, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.Therefore, there is no indication of a product deficiency or product malfunction.The other observed issues during the product evaluation could not be confirmed to be related to a manufacturing or design issue.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key23228176
Report Number3012236936-2025-000244
Device Sequence Number9502689
Product Code HQL
UDI-Device Identifier05050474636101
UDI-Public(01)05050474636101(17)261010
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDCB00
Device Catalogue NumberDCB0000210
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/11/2025
Supplement Date Received by Manufacturer10/24/2025
11/25/2025
Initial Report FDA Received Date10/06/2025
Supplement Report FDA Received Date11/18/2025
12/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown